Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Betamethasone

I am 32 weeks now, went to the hospital yesterday for high bloodpressure, started having contractions. Gave me a shot of Betamethasone, go back tonight for the second dose. My legs are tingling, feel like they are asleep (heavy). Is this normal? Can't find anything online. I also got a shot of Tributerine too.

Answer Question
 
Snortne83

Asked by Snortne83 at 5:13 AM on Dec. 4, 2009 in Pregnancy

Level 1 (0 Credits)
Answers (2)
  • It was probably from Terbutaline. I don't recall any moms telling me these effects from the betameth. Terbutaline acts on smooth muscle, so it relaxes the uterus to stop contractions. That means that other smooth muscles in the body may be affected, thus the heavinesss in your legs.
    kjrn79

    Answer by kjrn79 at 6:31 AM on Dec. 4, 2009

  • What Kjrn79 said seems to make a lot of sense. I'd still let your doctor know so that they have all the information just in case it is a sign of something else.
    beckcorc

    Answer by beckcorc at 7:24 AM on Dec. 4, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.